Alert archive / Colorado / Wind Advisories in 2014
Wind Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 15, 2014, 9:56 PM MST for Cheyenne County, Colorado; Greeley County, Kansas. It took effect at Jan 16, 2014, 7:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2014, 9:56 PM MST (04:56 UTC)
- In effect from
- Jan 16, 2014, 7:00 AM MST
- Expired
- Jan 16, 2014, 6:22 PM MST
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Greeley County, KS
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WWUS73 KGLD 160456 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 956 PM MST WED JAN 15 2014 COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-161300- /O.UPG.KGLD.HW.A.0001.140116T1400Z-140117T0200Z/ /O.NEW.KGLD.HW.W.0002.140116T1400Z-140117T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI... BENKELMAN...TRENTON...MCCOOK 956 PM MST WED JAN 15 2014 /1056 PM CST WED JAN 15 2014/ ...HIGH WIND WARNING IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH EARLY THURSDAY EVENING. * PEAK WINDS....SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH THE STRONGEST GUSTS APPROACHING 65 MPH. * OTHER IMPACTS...WIDESPREAD BLOWING DUST WILL CAUSE REDUCED VISIBILITIES AS LOW AS ONE HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ092-KSZ041-161300- /O.UPG.KGLD.HW.A.0001.140116T1400Z-140117T0200Z/ /O.NEW.KGLD.WI.Y.0003.140116T1400Z-140117T0200Z/ CHEYENNE CO-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE 956 PM MST WED JAN 15 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH EARLY THURSDAY EVENING. * PEAK WINDS....SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH THE STRONGEST GUSTS APPROACHING 55 MPH. * OTHER IMPACTS...BLOWING DUST WILL CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
4 follow-up statements
105 WWUS73 KGLD 161052 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 352 AM MST THU JAN 16 2014 COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-161900- /O.CON.KGLD.HW.W.0002.140116T1400Z-140117T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI... BENKELMAN...TRENTON...MCCOOK 352 AM MST THU JAN 16 2014 /452 AM CST THU JAN 16 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING... * TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY EVENING. * PEAK WINDS....SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH THE STRONGEST GUSTS APPROACHING 65 MPH. * OTHER IMPACTS...WIDESPREAD BLOWING DUST WILL CAUSE REDUCED VISIBILITIES BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ092-KSZ041-161900- /O.CON.KGLD.WI.Y.0003.140116T1400Z-140117T0200Z/ CHEYENNE CO-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE 352 AM MST THU JAN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY EVENING. * PEAK WINDS....SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH THE STRONGEST GUSTS APPROACHING 55 MPH. * OTHER IMPACTS...BLOWING DUST WILL CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
258 WWUS73 KGLD 161838 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1138 AM MST THU JAN 16 2014 COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-170200- /O.CON.KGLD.HW.W.0002.000000T0000Z-140117T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI... BENKELMAN...TRENTON...MCCOOK 1138 AM MST THU JAN 16 2014 /1238 PM CST THU JAN 16 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... * TIMING/DURATION...STRONG NORTHWEST WINDS CONTINUE THROUGH EARLY EVENING. * PEAK WINDS....SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH THE STRONGEST GUSTS APPROACHING 65 MPH. * OTHER IMPACTS...WIDESPREAD BLOWING DUST WILL CAUSE REDUCED VISIBILITIES BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ092-KSZ041-170200- /O.CON.KGLD.WI.Y.0003.000000T0000Z-140117T0200Z/ CHEYENNE CO-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE 1138 AM MST THU JAN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING/DURATION...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS....SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH THE STRONGEST GUSTS APPROACHING 55 MPH. * OTHER IMPACTS...BLOWING DUST WILL CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
369 WWUS73 KGLD 162010 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 110 PM MST THU JAN 16 2014 ...WIDESPREAD BLOWING DUST RESULTING IN EXTREMELY HAZARDOUS TRAVEL CONDITIONS ACROSS THE TRI STATE AREA THIS AFTERNOON... NUMEROUS ACCIDENTS AND PILE UPS HAVE BEEN REPORTED ON LOCAL HIGHWAYS DURING THE PAST COUPLE OF HOURS DUE TO THE COMBINATION OF HIGH WINDS AND REDUCED VISIBILITY IN BLOWING DUST. SOME ROADS HAVE ALSO BEEN CLOSED BECAUSE OF THESE CONDITIONS. TRAVEL IS DISCOURAGED FOR THE REMAINDER OF THE AFTERNOON. CONDITIONS WILL IMPROVE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS TONIGHT. COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-170200- /O.CON.KGLD.HW.W.0002.000000T0000Z-140117T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI... BENKELMAN...TRENTON...MCCOOK 110 PM MST THU JAN 16 2014 /210 PM CST THU JAN 16 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... * TIMING/DURATION...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH THE STRONGEST GUSTS APPROACHING 65 MPH. * OTHER IMPACTS...WIDESPREAD BLOWING DUST WILL CAUSE REDUCED VISIBILITIES BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ092-KSZ041-170200- /O.CON.KGLD.WI.Y.0003.000000T0000Z-140117T0200Z/ CHEYENNE CO-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE 110 PM MST THU JAN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING/DURATION...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS....SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH THE STRONGEST GUSTS APPROACHING 55 MPH. * OTHER IMPACTS...BLOWING DUST WILL CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
540 WWUS73 KGLD 170122 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 622 PM MST THU JAN 16 2014 ...HIGH WINDS HAVE DIMINISHED THIS EVENING... COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-170230- /O.CAN.KGLD.HW.W.0002.000000T0000Z-140117T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI... BENKELMAN...TRENTON...MCCOOK 622 PM MST THU JAN 16 2014 /722 PM CST THU JAN 16 2014/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DROPPED THIS EVENING AS THE NOCTURNAL INVERSION BEGINS TO SET IN. STRONG WINDS ARE NO LONGER EXPECTED TONIGHT SO THE HIGH WIND WARNING HAS BEEN CANCELLED EARLY. $$ COZ092-KSZ041-170230- /O.CAN.KGLD.WI.Y.0003.000000T0000Z-140117T0200Z/ CHEYENNE CO-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE 622 PM MST THU JAN 16 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED THIS EVENING AS THE NOCTURNAL INVERSION BEGINS TO SET IN. STRONG WINDS ARE NO LONGER EXPECTED TONIGHT SO THE WIND ADVISORY HAS BEEN CANCELLED EARLY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:35 PM MST, 21 minutes earlier.
Area forecast discussion, Jan 15, 9:35 PM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM MST WED JAN 15 2014
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 157 PM MST WED JAN 15 2014
...HIGH WIND WATCH THURSDAY...
...FIRE WEATHER WATCH THURSDAY...
THE SHORT TERM FOCUS IS ON THE STRONG WIND EXPECTED ON THURSDAY.
UPPER RIDGE REMAINS OVER THE WEST COAST WITH A LOW PRESSURE CENTER
MOVING INTO THE GREAT LAKES REGION DURING THE DAY ON FRIDAY. A
STRONG PRESSURE GRADIENT SETS UP BETWEEN THE HIGH AND LOW PRESSURE
AREAS WITH A SHORT WAVE TROUGH MOVING THROUGH THE NORTHWEST FLOW
AND ACROSS THE FORECAST AREA THURSDAY MORNING. WITH SUBSIDENCE IN
THE WAKE OF THE SHORT WAVE TROUGH...UNIDIRECTIONAL FLOW THROUGH
THE COLUMN...AND THE NAM CURRENTLY ADVERTISING =>50KT NORTHWEST
WIND 1500-2500 FEET AGL...EXPECT TO SEE SOME OF THAT 50KTS
REACHING THE SURFACE IN ADDITION TO THE 30-40KT SUSTAINED WINDS
BEING ADVERTISED BY GUIDANCE. CURRENTLY EXPECT THE STRONGEST
WINDS TO BE OVER THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST
AREA BETWEEN 16Z-23Z. HAVE LEFT THE HIGH WIND WATCH IN PLACE AS
IT IS BETWEEN 14Z-02Z THURSDAY TO ADEQUATELY COVER THE START AND
END TIMES OF THE EVENT AND TO ALLOW FURTHER ADJUSTMENT TO POSSIBLE
WIND ADVISORY/HIGH WIND WARNING AREA AS THAT DELINEATION IS NOT AS
CLEAR AND WOULD LIKELY NEED FINE TUNING AHEAD OF THE EVENT.
AS THE DRIER AREA OF HIGHER PRESSURE MOVES IN BEHIND THE SURFACE
TROUGH/COLD FRONT THAT MOVES THROUGH THE CWA BETWEEN
16-18Z...DEWPOINTS ARE EXPECTED TO DROP INTO THE UPPER SINGLE
DIGITS DURING THE AFTERNOON WITH RH VALUES TO BOTTOM OUT RIGHT
AROUND 20 PERCENT. THAT WILL PUT US RIGHT AT THE THRESHOLD OF RED
FLAG CRITERIA. AM NOT CONFIDENT WE WILL TECHNICALLY MEET CRITERIA
DURING THE DAY...ALTHOUGH THE STRONG WINDS WILL MAKE IT EXTREMELY
DIFFICULT TO CONTROL ANY FIRES...SO HAVE ALSO LEFT THE FIRE
WEATHER WATCH IN PLACE FOR THE FORECAST AREA BETWEEN 17Z-02Z THURSDAY.
.LONG TERM...(TOMORROW NIGHT THROUGH NEXT WEDNESDAY)
ISSUED AT 109 PM MST WED JAN 15 2014
A RIDGE CENTERED OVER THE GREAT BASIN/WESTERN ROCKIES WILL BE THE
DOMINANT FEATURE IN THE LONG TERM PERIOD. A SERIES OF SHORTWAVE
TROUGHS COMING OVER THE RIDGE WILL MOVE THROUGH THE PLAINS...EACH
ACCOMPANIED BY A DRY SURFACE COLD FRONT/WIND SHIFT. NO
MEASURABLE PRECIPITATION IS EXPECTED DURING THE ENTIRE
PERIOD...ALTHOUGH ISOLATED FLURRIES/SPRINKLES MAY OCCUR WITH A
SHORTWAVE. TEMPERATURES WILL BE MUCH ABOVE NORMAL.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 926 PM MST WED JAN 15 2014
VFR CONDITIONS FOR MOST OF THE TAF PERIOD...WITH THE IFR TO MVFR
VISIBILITY STILL POSSIBLE TOMORROW WITH THE BLOWING DUST. AS THE
UPPER TROUGH PUSHES SOUTH AND A STRONG JET STREAK MOVES OVER THE
TAF SITES...NORTHWEST WINDS WILL INCREASE TOMORROW MID-DAY.
MODELS ARE STILL HOLDING ONTO THE MIXING LAYER HEIGHT IN A 55 TO
60 KT JET SO HAVE KEPT GUSTS AT KGLD AT 52 KTS STARTING AT 17Z AND
GUSTS AT KMCK AT 55 KTS STARTING AT 16Z. THE TEMPO GROUP STILL
ACCOUNTS FOR POSSIBLE VISIBILITY REDUCTIONS DUE TO THE BLOWING
DUST...HAVE VISIBILITY DOWN TO 2SM FOR KGLD AND 3SM FOR KMCK.
VISIBILITY IS LIKELY TO BE REDUCED IN LATER TAF ISSUANCES AS WINDS
BEGIN TO INCREASE AND THE EVENT UNFOLDS. NORTHWEST WINDS SHOULD
BEGIN TO DECLINE AROUND SUNSET...WITH GUSTS AROUND 24 KTS AT KMCK
AND 27 KTS AT KGLD AROUND 0Z/01Z. WINDS WILL CONTINUE TO DECREASE
AS THE NIGHT PROGRESSES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR KSZ001>004-013>016-027>029-041-042.
HIGH WIND WATCH FROM 7 AM MST /8 AM CST/ THURSDAY THROUGH
THURSDAY EVENING FOR KSZ001>004-013>016-027>029-041-042.
CO...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ252>254.
HIGH WIND WATCH FROM 7 AM MST THURSDAY THROUGH THURSDAY EVENING
FOR COZ090>092.
NE...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NEZ079>081.
HIGH WIND WATCH FROM 7 AM MST /8 AM CST/ THURSDAY THROUGH
THURSDAY EVENING FOR NEZ079>081.
&&
SHORT TERM...LOCKHART
LONG TERM...024
AVIATION...ALWHazardous weather outlook, Jan 15, 3:28 AM MST, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 328 AM MST WED JAN 15 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 328 AM MST WED JAN 15 2014 /428 AM CST WED JAN 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WINDY CONDITIONS ARE EXPECTED FOR THURSDAY. NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. AS A RESULT A HIGH WIND WATCH HAS BEEN ISSUED. THESE WINDS WILL CAUSE WIDESPREAD BLOWING DUST WHICH COULD SIGNIFICANTLY REDUCE THE VISIBILITY. THE COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES COULD CAUSE EXTREME FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:56 PM MST | High Wind Warning | GLD | Kit Carson, Yuma | 20 hr |
| Jan 15, 10:01 PM MST | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 19 hr |
Nearby
Wind Advisories in Colorado, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.